Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 20, 2021, 3:44 PM EDT for Jefferson County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 20, 2021, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 49 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
222 WWUS82 KTAE 201944 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 344 PM EDT Tue Jul 20 2021 FLZ018-019-028-118-128-202030- Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL- Coastal Taylor FL- 344 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON... NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM EDT... At 344 PM EDT, Doppler radar was tracking a strong thunderstorm 17 miles east of Woodville, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Goose Pasture, Hells Half Acre, Iddo, Moseley Hall, Ebb, Secotan, Boyd, Lamont, Eridu, Cabbage Grove, Lake Bird, Sirmans and Shady Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3011 8407 3026 8406 3048 8364 3019 8344 TIME...MOT...LOC 1944Z 242DEG 23KT 3023 8393 $$ 72-BUNKER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:18 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 20, 3:18 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 318 PM EDT Tue Jul 20 2021 .NEAR TERM [Through Tonight]... PoPs should be winding down by this evening just after sunset across the region. Shower and thunderstorm coverage will likely linger across the near and offshore waters tonight and through the early morning hours as warm Gulf waters maintain some instability across coastal areas. Inland locations will likely dry out for the evening and overnight hours, but could still see a stray shower or two in the late evening prior to instability not being sufficient enough to maintain inland convection any longer. Overall tonight, a northeastward moving vorticity maxima, which is currently associated with the storms currently off the coast of Louisiana is expected to approach the region. This will likely lead to continued storm coverage tomorrow in the short term period. For tonight; however, expect storm motions to generally be fast enough and progressive enough that the flooding threat should remain marginal, and any flooding that does occur will be short lived and likely on nuisance flooding. .SHORT TERM [Wednesday Through Thursday Night]... The unsettled weather pattern is expected to continue through the short term. Wednesday looks to be an especially active day with high storm coverage across the region. Model guidance is in good agreement that as a northern stream trough moves through the NE US, it'll pull a piece of energy off the retrograding cutoff low over Western Louisiana. As this impulse moves through the region on Wednesday, it'll help enhance thunderstorm development in an already moist and unstable environment. Local CAM guidance, which also has support from other CAMs suggests PoPs as high as 90 percent for Wednesday, and have modified the forecast accordingly. Despite the high PW environment, model soundings still show steering flow of 10-15 kt, which should be sufficient to prevent any widespread flood concerns. However, storms that train over the same location could result in localized flood issues for Wednesday/Wednesday afternoon. By Thursday, the region will be between a building ridge over the Central Gulf of Mexico and a departing NE CONUS trough. With the lack of any larger scale features, the weather will be driven by an active SW sea breeze. Will continue the trend of likely PoPs, as storm coverage should still be fairly high. Temperatures through the short term period will be held in check by the early convective storm start, with most areas staying out of the 90s. .LONG TERM [Friday Through Tuesday]... A subtle shift in the pattern will result in some change in the active weather regime heading into the weekend and early next week. The building ridge across the Central Gulf will strengthen and shift the 1000-700 mb flow from southwesterly to more west- northwest. This small adjustment should result in a slightly lower afternoon PoP late in the weekend and less morning thunderstorm activity. In fact, some guidance suggests that the flow becomes more northwesterly late in the period, which would favor much lower PoPs that currently in the official forecast. In this scenario, as the ridge intensifies and rain chances decrease, afternoon highs increase, making for potential heat advisory concerns by Monday or Tuesday across the region. && .AVIATION... [Through 18Z Wednesday] Widespread rain showers and thunderstorms are expected to continue through the remainder of the afternoon and evening hours across all terminals. This will lower conditions to near MVFR to IFR levels briefly before VFR conditions improve outside of showers and thunderstorms. VFR conditions are expected to resume after sunset; however, lower CIGS near IFR to LIFR levels are expected to develop at DHN, ABY, and VLD terminals by early morning. These levels will give way to VFR levels by mid morning before another day of showers and thunderstorms develops across the region. && .MARINE... Southerly winds around 10 knots and low seas around 1 to 2 feet are expected through the next few days before westerly flow and northwesterly flow develop for the remainder of the next week. Widespread showers and thunderstorms are expected today and Wednesday, especially in the overnight and morning hours, before storms become more scattered over the weekend. && .FIRE WEATHER... Moist southwesterly flow will keep rain chances high through the next few days. As a result, relative humidity values will remain well above any critical levels. Red flag conditions are not expected for at least the next several days. && .HYDROLOGY... Widespread rains are expected over the region through today and again on Wednesday. However, the steering flow should be fast enough (10-15 mph) to prevent any widespread flood concerns. Brief heavy rainfall is expected given the high PW environment, but it would take some training cells to generate any flash flooding. By the weekend, coverage of storms decrease and with some decrease in PW, this should reduce the overall flash flood threat. While area rivers remain above normal, the lack of any widespread heavy rainfall will prevent any riverine flood concerns on the mainstem basins. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 88 75 89 76 / 20 90 30 70 30 Panama City 76 87 79 88 78 / 50 70 30 40 20 Dothan 72 85 74 88 75 / 30 90 30 60 30 Albany 72 88 74 89 76 / 30 90 30 70 30 Valdosta 72 89 74 90 75 / 20 90 30 70 30 Cross City 75 89 77 89 77 / 20 60 30 50 30 Apalachicola 77 86 80 87 79 / 40 60 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Godsey LONG TERM...Godsey AVIATION...Bunker MARINE...Godsey FIRE WEATHER...Godsey HYDROLOGY...Godsey
In the hours before
Special weather statement, Jul 20, 1:41 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EDT Tue Jul 20 2021
FLZ017-018-GAZ157>159-201845-
Inland Jefferson FL-Leon FL-Brooks GA-Grady GA-Thomas GA-
141 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
NORTHEASTERN LEON...SOUTHEASTERN GRADY...THOMAS AND SOUTHWESTERN
BROOKS COUNTIES UNTIL 245 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Monticello, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Thomasville, Tallahassee, Boston, Ochlocknee, Alma,
Ralford Greenway, Dills, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Rocky Hill, Miccosukee, Iamonia, Chaires, Pisgah
Church, Lake Miccosukee, Fincher and Apalachee Regional Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 8362 3040 8416 3068 8430 3069 8429
3069 8431 3071 8432 3104 8401
TIME...MOT...LOC 1741Z 225DEG 16KT 3064 8407
72-BUNKERSpecial weather statement, Jul 20, 2:15 PM EDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Tallahassee FL 215 PM EDT Tue Jul 20 2021 GAZ125-127-144>146-157-158-201900- Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-Grady GA- Thomas GA- 215 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRADY...SOUTHWESTERN DOUGHERTY...MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN THOMAS... WESTERN COLQUITT AND SOUTHWESTERN WORTH COUNTIES UNTIL 300 PM EDT... At 215 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Camilla, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newton, Cairo, Pelham, Camilla, Moultrie, Baconton, Doerun, Ochlocknee, Schley, Funston, Sale City, Bridgeboro, Minton, Flint, Capel, Anderson City, Cotton, Chastain, Lester and Sigsbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3077 8411 3087 8427 3153 8437 3136 8369 TIME...MOT...LOC 1815Z 213DEG 15KT 3122 8404 72-BUNKER
Special weather statement, Jul 20, 2:22 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
222 PM EDT Tue Jul 20 2021
GAZ121>125-142>145-201930-
Miller GA-Randolph GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-Clay GA-Early GA-
222 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...CENTRAL
MITCHELL...BAKER...CALHOUN...NORTHERN EARLY AND SOUTH CENTRAL TERRELL
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 330 PM EDT...
At 222 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blakely to 13 miles southwest of Edison to
7 miles southeast of Arlington to 9 miles south of Leary to near
Newton. Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Newton, Morgan, Albany, Blakely, Putney, Edison, Arlington, Baconton,
Leary, East Albany, Marine Corps Logistics Base, Walker,
Douglasville, Centerville, Damascus, Bluffton, Iveys Mill, Radium
Springs, Parksville and Carnegie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3172 8483 3157 8403 3117 8432 3126 8465
3128 8505
TIME...MOT...LOC 1822Z 226DEG 20KT 3135 8498 3139 8485 3136 8465 3135
8450 3125 8434
72-BUNKERSpecial weather statement, Jul 20, 2:47 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
247 PM EDT Tue Jul 20 2021
GAZ127-129-146>148-158-159-201945-
Berrien GA-Brooks GA-Tift GA-Worth GA-Colquitt GA-Cook GA-Thomas GA-
247 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...WEST CENTRAL BERRIEN...
NORTHEASTERN THOMAS...NORTHWESTERN BROOKS...COLQUITT...SOUTHERN TIFT
AND SOUTHEASTERN WORTH COUNTIES UNTIL 345 PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moultrie, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Moultrie, Adel, Tifton, Sylvester, Sparks, Omega, Norman
Park, Lenox, Poulan, Ty Ty, Coolidge, Phillipsburg, Riverside,
Unionville, Schley, Berlin, Funston, Sumner and Ellenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3097 8369 3103 8400 3154 8378 3139 8338
3119 8321
TIME...MOT...LOC 1847Z 233DEG 19KT 3113 8374
72-BUNKERSpecial weather statement, Jul 20, 3:17 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT Tue Jul 20 2021
GAZ147-148-159>161-202000-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Cook GA-
317 PM EDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...LANIER...LOWNDES AND NORTHERN BROOKS COUNTIES UNTIL 400 PM
EDT...
At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
Moody Air Force Base, or 7 miles south of Lakeland, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Lakeland, Valdosta, Adel, Hahira, Ray City, I-75 At Exit
16, Moody Air Force Base, Remerton, Meigs, Dasher, Morven, Cecil,
Barretts, New Lois, Greggs, Hansell, Allenville, Clyattville and
Weber.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8312 3079 8313
3073 8314 3067 8336 3097 8365 3126 8317
3124 8305 3118 8305 3118 8297 3087 8297
TIME...MOT...LOC 1916Z 249DEG 18KT 3094 8308
72-BUNKERSpecial weather statement, Jul 20, 3:44 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 344 PM EDT Tue Jul 20 2021 FLZ018-019-028-118-128-202030- Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL- Coastal Taylor FL- 344 PM EDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON... NORTHWESTERN TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM EDT... At 344 PM EDT, Doppler radar was tracking a strong thunderstorm 17 miles east of Woodville, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Goose Pasture, Hells Half Acre, Iddo, Moseley Hall, Ebb, Secotan, Boyd, Lamont, Eridu, Cabbage Grove, Lake Bird, Sirmans and Shady Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3011 8407 3026 8406 3048 8364 3019 8344 TIME...MOT...LOC 1944Z 242DEG 23KT 3023 8393 72-BUNKER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:02 PM EDT | Special Weather Statement | TAE | Madison | 28 min |
| Jul 20, 1:41 PM EDT | Special Weather Statement | TAE | Thomas | 64 min |
| Jul 20, 2:15 PM EDT | Special Weather Statement | TAE | Grady, Mitchell | 45 min |
| Jul 20, 2:22 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Early | 68 min |
| Jul 20, 2:47 PM EDT | Special Weather Statement | TAE | Colquitt, Cook | 58 min |
| Jul 20, 3:17 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 43 min |
| Jul 20, 11:58 AM EDT | Special Weather Statement | TAE | Coffee, Geneva | 62 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.